Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Nov 3, 2014, 4:47 AM CST for 11 counties in Alabama. It took effect at Nov 3, 2014, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2014, 4:47 AM CST (10:47 UTC)
- In effect from
- Nov 3, 2014, 12:00 PM CST
- Expired
- Nov 3, 2014, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2805 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WWUS84 KHUN 031047 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 447 AM CST MON NOV 3 2014 .LOW RELATIVE HUMIDITY VALUES WILL RESULT IN RED FLAG CONDITIONS DEVELOPING THIS AFTERNOON. ALZ001>010-016-032300- /O.UPG.KHUN.FW.A.0008.141103T1800Z-141103T2300Z/ /O.NEW.KHUN.FW.W.0009.141103T1800Z-141103T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 447 AM CST MON NOV 3 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR LOW HUMIDITY FOR ALL OF NORTH ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING...NOON THROUGH 5 PM CST MONDAY. * RELATIVE HUMIDITY...RELATIVE HUMIDITY WILL DROP INTO THE 20 TO 25 PERCENT RANGE FOR SEVERAL HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
153 WWUS84 KHUN 032245 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 445 PM CST MON NOV 3 2014 ALZ001>010-016-032345- /O.EXP.KHUN.FW.W.0009.000000T0000Z-141103T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 445 PM CST MON NOV 3 2014 ...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... RELATIVE HUMIDITY LEVELS WILL GRADUALLY RISE ABOVE WARNING CRITERIA (25 PERCENT) INTO THE EARLY EVENING. THUS... THE RED FLAG WARNING THAT IS IN EFFECT FOR ALL OF NORTHERN ALABAMA WILL BE ALLOWED TO EXPIRE AT 5 PM CST. $$ RSB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Nov 2, 11:28 PM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Nov 2, 11:28 PM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1128 PM CST SUN NOV 2 2014 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 914 PM CST SUN NOV 2 2014/ QUIET WEATHER PREVAILED ACROSS THE GREATER TENNESSEE VALLEY... COURTESY OF SURFACE HIGH PRESSURE EXTENDING FROM THE EASTERN OHIO VALLEY TO THE MS/AL COAST. ABOVE THIS HIGH...UPPER RIDGING EXTENDED NORTHWARD FROM THE GULF TO ONTARIO/QUEBEC...WHILE A TROUGH AFFECTING THE WESTERN CONUS SLIDES TO THE EAST. LOCALLY...REGIONAL SOUNDINGS INDICATED A VERY DRY LAYER FROM AROUND 925-750MB. WINDS WERE LIGHT/VARIABLE UNDER GENERALLY CLEAR SKIES...WITH 9 PM TEMPERATURES RANGING FROM THE LOWER 30S (32F AT FT PAYNE) TO 40 AT MUSCLE SHOALS. GIVEN LIGHT WINDS AND CLEAR SKIES...WITH SURFACE AND UPPER LEVEL RIDGING DOMINATING... ANOTHER CHILLY NIGHT IS EXPECTED ACROSS THE VALLEY FOR THE OVERNIGHT. LOWS SHOULD FALL FROM THE UPPER 20S/NEAR 30 OVER OUR EASTERN AREAS...TO LOW/MID 30S FOR NW ALABAMA. MADE ONLY SMALL ADJUSTMENTS TO TEMPERATURE/DEWPOINT/SKY GRIDS FOR THE OVERNIGHT. THOSE CHANGES DID NOT MAKE FOR WORDING CHANGES WITH THE ZONES. SENT OUT UPDATED AFM/PFM PRODUCTS TO REFLECT THOSE CHANGES. RSB && .AVIATION... FOR 06Z TAFS... VFR CONDITIONS SHOULD PREVAIL THROUGH THE TAF PERIOD. LIGHT WINDS DURING THE OVERNIGHT WILL BECOME SE-S IN THE 5-10KT RANGE IN THE LATE MORNING AND AFTERNOON. WINDS SHOULD BECOME LIGHT FROM THE SE AFTER DUSK MON EVENING. ONLY A FEW/SCT MID AND HIGH CLOUDS ARE EXPECTED. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR ALZ001>010-016. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Nov 3, 4:15 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 415 AM CST MON NOV 3 2014 ALZ001>010-016-TNZ076-096-097-041100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 415 AM CST MON NOV 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.